×

zbMATH — the first resource for mathematics

Non-explosion by Stratonovich noise for ODEs. (English) Zbl 07252788
Summary: We show that the addition of a suitable Stratonovich noise prevents the explosion for ODEs with drifts of super-linear growth, in dimension \(d\ge 2\). We also show the existence of an invariant measure and the geometric ergodicity for the corresponding SDE.
MSC:
60H10 Stochastic ordinary differential equations (aspects of stochastic analysis)
37A25 Ergodicity, mixing, rates of mixing
PDF BibTeX XML Cite
Full Text: DOI Euclid
References:
[1] John A. D. Appleby, Xuerong Mao, and Alexandra Rodkina, Stabilization and destabilization of nonlinear differential equations by noise, IEEE Trans. Automat. Control 53 (2008), no. 3, 683-691. · Zbl 1367.93692
[2] D. G. Aronson and James Serrin, Local behavior of solutions of quasilinear parabolic equations, Arch. Rational Mech. Anal. 25 (1967), 81-122. · Zbl 0154.12001
[3] Avanti Athreya, Tiffany Kolba, and Jonathan C. Mattingly, Propagating Lyapunov functions to prove noise-induced stabilization, Electron. J. Probab. 17 (2012), no. 96, 38. · Zbl 1308.37003
[4] Luigi Amedeo Bianchi, Dirk Blömker, and Meihua Yang, Additive noise destroys the random attractor close to bifurcation, Nonlinearity 29 (2016), no. 12, 3934-3960. · Zbl 1357.60064
[5] Luigi Amedeo Bianchi and Franco Flandoli, Stochastic Navier-Stokes equations and related models, Milan J. Math. 88 (2020), no. 1, 225-246. · Zbl 1446.35093
[6] Jeremiah Birrell, David P. Herzog, and Jan Wehr, The transition from ergodic to explosive behavior in a family of stochastic differential equations, Stochastic Process. Appl. 122 (2012), no. 4, 1519-1539. · Zbl 1247.60081
[7] A. P. Carverhill and K. D. Elworthy, Flows of stochastic dynamical systems: the functional analytic approach, Z. Wahrsch. Verw. Gebiete 65 (1983), no. 2, 245-267. · Zbl 0525.60065
[8] R. Catellier and M. Gubinelli, Averaging along irregular curves and regularisation of ODEs, Stochastic Process. Appl. 126 (2016), no. 8, 2323-2366. · Zbl 1348.60083
[9] Pao-Liu Chow and Rafail Khasminskii, Almost sure explosion of solutions to stochastic differential equations, Stochastic Process. Appl. 124 (2014), no. 1, 639-645. · Zbl 1284.60132
[10] Hans Crauel and Franco Flandoli, Additive noise destroys a pitchfork bifurcation, J. Dynam. Differential Equations 10 (1998), no. 2, 259-274. · Zbl 0907.34042
[11] Randal Douc, Gersende Fort, and Arnaud Guillin, Subgeometric rates of convergence of \(f\)-ergodic strong Markov processes, Stochastic Process. Appl. 119 (2009), no. 3, 897-923. · Zbl 1163.60034
[12] K. D. Elworthy, Stochastic differential equations on manifolds, London Mathematical Society Lecture Note Series, vol. 70, Cambridge University Press, Cambridge-New York, 1982. · Zbl 0514.58001
[13] E. Fedrizzi and F. Flandoli, Pathwise uniqueness and continuous dependence of SDEs with non-regular drift, Stochastics 83 (2011), no. 3, 241-257. · Zbl 1221.60081
[14] F. Flandoli, M. Gubinelli, and E. Priola, Well-posedness of the transport equation by stochastic perturbation, Invent. Math. 180 (2010), no. 1, 1-53. · Zbl 1200.35226
[15] Franco Flandoli, Random perturbation of PDEs and fluid dynamic models, Lecture Notes in Mathematics, vol. 2015, Springer, Heidelberg, 2011, Lectures from the 40th Probability Summer School held in Saint-Flour, 2010. · Zbl 1221.35004
[16] Thomas C. Gard, Introduction to stochastic differential equations, Monographs and Textbooks in Pure and Applied Mathematics, vol. 114, Marcel Dekker, Inc., New York, 1988. · Zbl 0628.60064
[17] Paul Gassiat and Benjamin Gess, Regularization by noise for stochastic Hamilton-Jacobi equations, Probab. Theory Related Fields 173 (2019), no. 3-4, 1063-1098. · Zbl 1411.60096
[18] Benjamin Gess and Scott Smith, Stochastic continuity equations with conservative noise, J. Math. Pures Appl. (9) 128 (2019), 225-263. · Zbl 1415.60071
[19] Martin Hairer and Jonathan C. Mattingly, Yet another look at Harris’ ergodic theorem for Markov chains, Seminar on Stochastic Analysis, Random Fields and Applications VI, Progr. Probab., vol. 63, Birkhäuser/Springer Basel AG, Basel, 2011, pp. 109-117. · Zbl 1248.60082
[20] R. Z. Has’minskii, Ergodic properties of recurrent diffusion processes and stabilization of the solution of the Cauchy problem for parabolic equations, Teor. Verojatnost. i Primenen. 5 (1960), 196-214. · Zbl 0093.14902
[21] David P. Herzog and Jonathan C. Mattingly, Noise-induced stabilization of planar flows I, Electron. J. Probab. 20 (2015), no. 111, 43. · Zbl 1360.37011
[22] David P. Herzog and Jonathan C. Mattingly, Noise-induced stabilization of planar flows II, Electron. J. Probab. 20 (2015), no. 113, 37. · Zbl 1360.37012
[23] Ioannis Karatzas and Steven E. Shreve, Brownian motion and stochastic calculus, second ed., Graduate Texts in Mathematics, vol. 113, Springer-Verlag, New York, 1991. · Zbl 0734.60060
[24] Rafail Khasminskii, Stochastic stability of differential equations, second ed., Stochastic Modelling and Applied Probability, vol. 66, Springer, Heidelberg, 2012, With contributions by G. N. Milstein and M. B. Nevelson. · Zbl 1241.60002
[25] Tiffany Kolba, Anthony Coniglio, Sarah Sparks, and Daniel Weithers, Noise-induced stabilization of perturbed Hamiltonian systems, Amer. Math. Monthly 126 (2019), no. 6, 505-518. · Zbl 1426.60074
[26] Matti Leimbach and Michael Scheutzow, Blow-up of a stable stochastic differential equation, J. Dynam. Differential Equations 29 (2017), no. 2, 345-353. · Zbl 1405.60077
[27] Xue-Mei Li and Michael Scheutzow, Lack of strong completeness for stochastic flows, Ann. Probab. 39 (2011), no. 4, 1407-1421. · Zbl 1235.60066
[28] Lei Liu and Yi Shen, Noise suppresses explosive solutions of differential systems with coefficients satisfying the polynomial growth condition, Automatica J. IFAC 48 (2012), no. 4, 619-624. · Zbl 1244.60057
[29] Xuerong Mao, Glenn Marion, and Eric Renshaw, Environmental Brownian noise suppresses explosions in population dynamics, Stochastic Process. Appl. 97 (2002), no. 1, 95-110. · Zbl 1058.60046
[30] H. P. McKean, Jr., Stochastic integrals, Probability and Mathematical Statistics, No. 5, Academic Press, New York-London, 1969.
[31] Sean Meyn and Richard L. Tweedie, Markov chains and stochastic stability, second ed., Cambridge University Press, Cambridge, 2009, With a prologue by Peter W. Glynn. · Zbl 1165.60001
[32] Salah-Eldin A. Mohammed, Torstein K. Nilssen, and Frank N. Proske, Sobolev differentiable stochastic flows for SDEs with singular coefficients: applications to the transport equation, Ann. Probab. 43 (2015), no. 3, 1535-1576. · Zbl 1333.60127
[33] Daniel Revuz and Marc Yor, Continuous martingales and Brownian motion, third ed., Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 293, Springer-Verlag, Berlin, 1999.
[34] M. Scheutzow, Stabilization and destabilization by noise in the plane, Stochastic Anal. Appl. 11 (1993), no. 1, 97-113. · Zbl 0766.60072
[35] Michael Scheutzow, An integral inequality and its application to a problem of stabilization by noise, J. Math. Anal. Appl. 193 (1995), no. 1, 200-208. · Zbl 0836.26015
[36] Daniel W. Stroock and S. R. Srinivasa Varadhan, Multidimensional diffusion processes, Classics in Mathematics, Springer-Verlag, Berlin, 2006, Reprint of the 1997 edition. · Zbl 1103.60005
[37] A. Ju. Veretennikov, Strong solutions and explicit formulas for solutions of stochastic integral equations, Mat. Sb. (N.S.) 111(153) (1980), no. 3, 434-452, 480.
[38] A. Yu. Veretennikov, On polynomial mixing bounds for stochastic differential equations, Stochastic Process. Appl. 70 (1997), no. 1, 115-127. · Zbl 0911.60042
[39] A. Yu. Veretennikov, On polynomial mixing and the rate of convergence for stochastic differential and difference equations, Teor. Veroyatnost. i Primenen. 44 (1999), no. 2, 312-327.
[40] Fuke Wu and Shigeng Hu, Suppression and stabilisation of noise, Internat. · Zbl 1175.93234
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.